# SDR 2009FA0000649

- Difficulty date: July 23, 2009
- Submitted: July 23, 2009
- Operation: General aviation
- Aircraft: N323DB
- Make and model: Beech B300
- Aircraft serial: FL23
- Aircraft time: 3,349 hours
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 6226136002
- Part serial: FWFM
- Condition: Deformed
- Location: Nose Avionics
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

INSTALLED GYRO ON 1/9/2009 AT 3268.8 HOURS, AFTER OVERHAUL.  UNIT BEGAN FLAGGING THE CO-PILOTS HSI ON 4/9/2009 AT 3348.9 HOURS.  VISUALLY INSPECTED UNIT AND FOUND TOP OF ROTOR CAN CRUSHED IN, CAUSING MALFUNCTION.  RETURNED FOR WARRANTY REPLACEMENT.  REPLACEMENT SUFFERED SIMILAR BUT LESS SEVERE CRUSHING OF THE CAN AFTER 58.5 HOURS.  SENT UNIT FOR EVALUATION AND REPAIR.  SEAL ON CAN IS SUSPECTED TO HAVE LEAKED AT ALTITUDE AND CRUSH THE CAN ON DESCENT DUE TO ABNORMAL DIFFERENTIAL PRESSURE.  ALSO, FOUND GYRO DRIFT OUT OF SPECS AND FLUX DETECTED ELECTRONICS TO BE OUT OF ALIGNMENT.
